Review: could Ambien cause Sleep apnea?
Summary: Sleep apnea is reported only by a few people who take Ambien.
We study 43,150 people who have side effects while taking Ambien from FDA and social media. Among them, 3 have Sleep apnea. Find out below who they are, when they have Sleep apnea and more.
You are not alone: join a mobile support group for people who take Ambien and have Sleep apnea >>>
Ambien has active ingredients of zolpidem tartrate. It is often used in insomnia. (latest outcomes from 46,757 Ambien users)
Sleep apnea (a type of sleep disorder characterized by pauses in breathing) has been reported by people with depression, high blood pressure, high blood cholesterol, generalized anxiety disorder, gastroesophageal reflux disease. (latest reports from 346 Sleep apnea patients)
On Jan, 29, 2015: 43,135 people reported to have side effects when taking Ambien. Among them, 3 people (0.01%) have Sleep Apnea.
Time on Ambien when people have Sleep apnea * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Sleep apnea||0.00%||0.00%||33.33%||33.33%||0.00%||0.00%||33.33% |
Gender of people who have Sleep apnea when taking Ambien * :
|Sleep apnea||33.33%||66.67% |
Age of people who have Sleep apnea when taking Ambien * :
|Sleep apnea||0.00%||0.00%||0.00%||0.00%||33.33%||0.00%||33.33%||33.33% |
Severity of Sleep apnea when taking Ambien ** :
|least||moderate||severe||most severe |
|Sleep apnea||0.00%||33.33%||66.67%||0.00% |
How people recovered from Sleep apnea ** :
|while on the drug||after off the drug||not yet |
|Sleep apnea||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Adhd (2 people, 66.67%)
- Depression (2 people, 66.67%)
- Generalised anxiety disorder (1 people, 33.33%)
- Chronic insomnia (1 people, 33.33%)
- Cervical radiculopathy (1 people, 33.33%)
Top co-used drugs for these people * :
- Cymbalta (2 people, 66.67%)
- Ambien cr (2 people, 66.67%)
- Adderall xr 30 (1 people, 33.33%)
- Ativan (1 people, 33.33%)
- Hydromorphone hydrochloride (1 people, 33.33%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Sleep Apnea while taking Ambien?
You are not alone! Join a mobile support group:
- support group for people who take Ambien and have Sleep Apnea
- support group for people who take Ambien
- support group for people who have Sleep Apnea
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Ambien, Sleep apnea
You may be interested at these reviews (Write a review):
- Blepharospasm caused by zolpidem
Used for three years before I started to develop blepharospasm.
- Victoza and liver cancer (cholangiocarcinoma)
My husband was recently diagnosed with stage 4 liver cancer after taking Victoza for several years. The doctor discontinued the Victoza when the cancer was diagnosed but he actually started feeling better after he stopped it until the cancer started progressing. Since cholangiocarcinoma nd pancreatic cancer are similar, is there a link between Victoza and cholangiocarcinoma?
- Zolpidem er side effects
I was in this medicaion for 2 weeks.I had severe headache,muscular backache and a rash in one side of my body.I didn't had problems falling asleep but I had problems staying asllep.I will switch to Lunesta 3mg.
- I need advise, badly ckd!! (1 response)
The orthostatic BP started in mid April, I was only dizzy upon wakening then it would subside. I have never been a big breakfast eater so I started doing that. We were in Disney later in April and I was extremely fatigued, to the point of not wanting to walk, Disney would be the first time I passed out when getting dizzy. I of course said I had gotten too warm and was exhausted from work the previous week. The dizziness continued in the mornings & I passed out several more times. On May 1st, I passed out while putting my make-up on and hit my eye on the faucet and head on the tile floor, despite that I went to work thinking it would subside, it didn't. I went to the ER directly after work. They ran a B-met on me and my GFR was 11 and creatinine 3.95. They admitted me to a larger hospital for evaluation. While in there, they pumped me with fluids continuously, saying I had severe dehydration. My kidney function improved, my creatinine levels went back down to 1.34. After 5 days I was discharged and told to see a cardiologist and endo. The endo doc cancelled my appointment on the basis it was not his area. I had had a cortisol and ACTH testing which I guess was normal. I saw the cardiologist, who said it wasn't cardio. I had had an echocardiogram in the hospital and EKG monitoring. Cardio sent me to neurology, the PNRN did a basic neurological exam and drew blood for disease markers such as Lupus, sjorgens, hepatitis, ect. All disease markers came back negative, but my GFR was at 11 again and creatinine was 4.25, BUN 50 along with an elevated ACE level. They called me and said I sarcoidosis. I really don't have any of the primary S/S of this autoimmune disease. I don't know where to go from here, they are referring me to another neurologist at a bigger hospital. I can't live my normal life, can't walk on my feet due extreme pain and I pass out at least 2x a week, which is not good for my old body. My BP upon laying and sitting runs like 117/72, upon standing it drops to like 70/50-50/30. I am on 0.1 mg of florinef, I tried increasing it but then my legs swelled up for a gain of 23#. I talked to Mayo Clinic today and all there specialists are booked out thru December. I have to be able to work, I can't stay home any longer than September 8th! Please advise me!
- Prednisone mixed results-it lets me breath (1 response)
have been on prednisone now for 3 years straight. Am taking 30mg a day just to breath. every time i have tried to taper off i have ended up in the emergency room unable to breath. That has been 7 times in the last year. I am 49 years old and was in good health 3-4 years ago. got a cough and it has been down hill.Prednisone worked great at first but then it starts to destroy the body.Had nasal passage surgery(waste of time)have broken many ribs from coughing.painful.when you are on prednisone your body takes 3-5 times longer to heal.craked tailbone from a slip. have seen over 12 doctors.reasonable gueswork. My best doc which is mine says do you want to suffocate to death or let your body try and fix itself if it can. im not for suffocation at all. Just a good medicine to counter the angriness of the steroid. Any ideas i am all ears. oh ya my eyes are starting to go and my joints as well
More reviews for: Ambien, Sleep apnea
Comments from related studies:
From this study (18 hours ago):
Clear liquid with on and off pain in nipple with some swelling
From this study (5 days ago):
I had the flu several weeks ago and took this sinus infection and cannot seem to get over it. I am on day 7 of antibiotic and took 5 day of prednisone. I have had 3 sinus surgeries before. My chest is hurting more this time. I am kinda worried the infection might be in my chest wall that is making it hurt.
From this study (7 days ago):
I think it was brought on by the Suboxone. I took 3-4 a day for approximately 4 years starting 11 years ago. Stopped them but realized they were helping with my depression. After trying every antidepressant with no help the Suboxone was wonderful. I got back on it but only taking 2-3 a day for another 2-3 years. Insurance stopped paying about 9 months ago. I continued to take them, but only 1 a day for another 1-2 years. Now, I take 1 occasionally. When I completely stopped the neuropathy gradually began. It was around Sept. I began to notice my feet felt like they were numb. With shoes on I felt like they were wet. I also noticed getting weaker and my family noticed I was walking slow, etc. Feel terrible with terrible problem of something like hot flashes, but those were over years ago. Have lots of nausea. My doctor used some type instrument and I have very little feeling on the bottom of my feet. He is sending me to a neurologist.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.